Taking the PEP pills, and heard I have Chlamydia, need help!!
After being ill for a few weeks with a very bad throat infection (taking via doctor Clarithromycin 250mg, Augmex 625mg, and Amoxicillin 500mg Clavulanate Potassium 125 mg tablets) I finally felt better and start working again.
A few days later I celebrated that I was feeling better on a business trip and drunk too much. But more stupid I had for the first time in 6 years an encounter with another woman, and in this case a HIV High risk woman without the use a condom. The worst days of my life followed, because, I love my wife and just can't life without here, and she without me..
I went home and had little sleep for a two days, I saw the doctor and started after 62 hours taking the HIV PEP (Post-Exposure Prophylaxis/Prevention): Combivir (Lamivudineand & Zidovudine), and Kaletra (lopinavir/Ritonavir) tablets.
The doctor also did STD tests. The next day I had to leave the country for three weeks for a business trip and after 5 days (which is today) I received info that I have Chlamydia(?). From day one I have a white tongue with some red spots, for the rest I am really fine.
I wanted to talk with the doctor but I am unable, all I get is;” come in for an appointment” as answer from his office staff. Which I of course will make, but in the meantime I am still more then two weeks away. Reason for this writing;
1. Should I go and see a doctor locally for the treatment of Chlamydia? Or can I wait?
2. Can it be that I already had Chlamydia, but just didn’t know it? In other words, if I received it that day, can a blood test show this after 63 hours?
2. Is having Chlamydia, putting you at more risk of getting HIV, while on the PEP program? And is the treatment of Chlamydia putting you at more risk?
3. What could the white tongue with red patches be, that I have from day one?
4. Is your immune system weaker for getting HIV after antibiotics?
I truly feel that I really did something incredibly stupid, although I can barely remember anything from that night. Not that I want to hide behind that, no! I did that one thing that I should never have done! I just can’t believe how stupid I was! I do hope someone can help me with my questions, since I really have long days suddenly..:-((
THANKS A LOT!!!
treatment is recommended asap to prevent from any damage
no, unless you were with someone else or your wife was with someone else. if you and your wife have been faithful for six years and if you by chance had it 6 years ago you would have had symptoms 5 years ago. most likely you got it from your encounter with this unknown women.
Yes the experts on this forum say you can test positive as soo as one day after the infection due to the bacteria growing faster then viral.
Yes, have chlamydia puts you at a higher risk for HIV. No.
Not sure what the patches are, did you give oral too?
HIV questions need to be asked in that forum.
did you get a full STD panel? you will need to do follow up testing if so for HSV, syphilis and HIV... the culture for chlamydia and gono would have been accurate at the time of testing. HSV- 3 months, Syphilis- 6-8 weeks... As for the HIV the time line is 3 months but because you took the PEP you will need to ask the HIV forum when you can test for conclusive results as I'm unsure.
Thanks for your answers! You will never understand how much you helped me!
I will try to find a doctor asap for the Chlamydia.
My wife did have several times infections during the last few years, usually right after when we had more intercourse. I had this ones. They thought it was a bladder infection and that she is sensitive for it. (We are still trying to get pregnant, but without success so far..)
So, I understand that having Chlamydia puts you at higher risk for getting HIV. Does that mean that I should get treatment for Chlamydia asap, so I increase the effectiveness of the PEP?
I did lick her with one stroke, but nothing more than that. I hope that the very dry mouth and the white tongue with the light red patches are just from stress, since I certainly have that., it keeps me up at night, and just the thoughts of telling my lovely wife makes me cry for hours and shiffer.. I am so incredibly stupid! I am happy that I am on a business trip right now, so nobody can tell.
(I also read that a white tongue could be because of using many antibiotics, which I did, but I guess with my luck, it is probably something else.. )
The Doctor said that he wanted a "baseline" and took quite some blood and urine sampling. I am not sure if the full STD panel is done, and will ask when I am back.
I know my wife has ones a year a sore lip (HSV?), when she is under a lot of stress..
Kdaily, Thanks for answering!, and just to talk with someone really helps..
when I said chlamydia puts you at a higher risk for HIV I meant that if someone had Chlamydia and had sex with someone who has HIV they are at a higher risk of contracting HIV because their immune system and body has been weakend. you didn't have it before your encounter so your risk for HIV is just the same it isn't any higher since you didn't have an STD prior to the encounter. I'm not sure about the PEP, again HIV questions should be asked in that forum they have more information than I.
you are correct medications can cause a whiter tongue, you originally just like everyone else have a white coat and the med scan cause thrush. I wouldn't read too much into this.
Your wife could very well have HSV1 as many ppl do it is so common today.
Again, thousand times thanks for your response and taking the time..
I understand your answer. I just thought that, since we do have a history with some difficulties in the past few years, I might have Chlamydia (or my wife) and we just didn't know it (as I read not everybody has the symptoms, although they might have it).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.